Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
181 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes brown vaginal discharge post intake of Plan B?

Hi. I am a 32 yr old woman. On Nov 13 I had unprotected sex and decided to take Plan B on Nov 16. A week and a half after taking Plan B, I got my period. It was a normal flow and it lasted 5 days. Which is what my normal periods last for. Two weeks after my period ended, I had sex again, but, this time the condom broke, so out of precaution I decided to take Plan B again. A few days after taking Plan B, I began to discharge a brown/reddish. To this, my nipples were sore as well. It lasted 4 days and then it stopped and so did the soreness of my nipples. On Dec 27, I began to spot a light pink so I thought it was my period. I decided to put a liner on, for the next 4 days I only spotted but, only when I wiped and the color began to get brighter. I have taken 4 different pregnancy tests in the last 4 weeks and they all come back negative. My breast are not sore, and I do not have any symptoms of pregnancy. My blood flow is heavier now, but it’s been 10 days already. I already made an appointment with my ob, but she won’t be able to take me in until the end of the month. I just want to see if I can get some sort of an answer to ease my mind a little bit. Thanks.
Thu, 10 May 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

Plan-B is an emergency contraceptive with high hormonal content. It is to be used sparingly for emergency contraception. You had taken it twice in a months span and that sights to cause side effects of the hormone, like irregular period, sore breasts or nipples. You had the same.

The hormonal imbalance caused takes 2-3 months at the most to regularize. You should wait patiently till then, with normal lifestyle and less tension or stress. In case the bleeding is excessive and unbearable, consult your gynecologist for advising of medicines, cleaning or surgery of uterus.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Vasudha Jayant Athavale
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello I had protected sex feb 17. Condom broke but he did not ejaculate. To be safe I took plan b 2:30 min later. 5 days later (today) I got...